Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 36, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 21, 2022, 1:21 AM MDT for 7 counties in Nebraska. It took effect at Oct 21, 2022, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2022, 1:21 AM MDT (07:21 UTC)
- In effect from
- Oct 21, 2022, 12:00 PM MDT
- Expired
- Oct 21, 2022, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4363 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030 WWUS83 KLBF 210721 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 221 AM CDT Fri Oct 21 2022 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .The combination of low relative humidity and gusty winds this afternoon will lead to critical fire weather conditions in the eastern panhandle and western Sandhills. NEZ204-220000- /O.NEW.KLBF.FW.W.0036.221021T1800Z-221022T0000Z/ Eastern Panhandle/Crescent Lake NWR- 121 AM MDT Fri Oct 21 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...In effect from 1 PM CDT through 7 PM CDT. * WINDS...Southwest to west 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the mid to upper 70s. * IMPACTS...Any fires which may start, have a high probability for rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
904 WWUS83 KLBF 211931 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 231 PM CDT Fri Oct 21 2022 NEZ204-220345- /O.NEW.KLBF.FW.A.0032.221022T1700Z-221023T0100Z/ /O.CON.KLBF.FW.W.0036.000000T0000Z-221022T0000Z/ Eastern Panhandle/Crescent Lake NWR- 131 PM MDT Fri Oct 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 204, 206, AND 208... The National Weather Service in North Platte has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...Warning in effect through 7 PM CDT Friday. Watch in effect Saturday noon to 8pm CDT. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * TEMPERATURES...In the lower 60s. * LIGHTNING...None * IMPACTS...Any fires which may start, have a high probability for rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ206-208-220345- /O.NEW.KLBF.FW.A.0032.221022T1700Z-221023T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 231 PM CDT Fri Oct 21 2022 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206 AND 208... The National Weather Service in North Platte has issued a Fire Weather Watch for gusty winds and low humidity, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...Saturday noon to 8pm CDT. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...In the mid 70s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
678 WWUS83 KLBF 212358 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 658 PM CDT Fri Oct 21 2022 NEZ204-220800- /O.EXP.KLBF.FW.W.0036.000000T0000Z-221022T0000Z/ /O.CON.KLBF.FW.A.0032.221022T1700Z-221023T0100Z/ Eastern Panhandle/Crescent Lake NWR- 558 PM MDT Fri Oct 21 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS... Winds have diminished and relative humidities have improved. Therefore, the Red Flag Warning has been allowed to expire. A Fire Weather Watch for gusty winds and low relative humidity, remains in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...Watch in effect Saturday 11am to 7pm MDT. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * TEMPERATURES...Around 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ206-208-220800- /O.CON.KLBF.FW.A.0032.221022T1700Z-221023T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 658 PM CDT Fri Oct 21 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206 AND 208... * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...Saturday noon to 8pm CDT. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...80 to 85. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 20, 10:21 PM MDT, 3 hours earlier.
Area forecast discussion, Oct 20, 10:21 PM MDT, 3 hours before
Area Forecast Discussion National Weather Service North Platte NE 1121 PM CDT Thu Oct 20 2022 .SHORT TERM...(This evening through Friday night) Issued at 255 PM CDT Thu Oct 20 2022 Quiet conditions are expected through the short term as upper level ridging remains in place across much of the western and central US. Continued dry and warm weather will continue resulting in some pleasant mid-fall days across western and north central Nebraska. Warm air advection into the region will push unseasonably warm air into the central US through the end of the week. Currently 850 mb temperatures in the 16 to 22 C range will filter into the region. These, combined with mostly clear skies, will allow surface temperatures to easily range from the low 70s across the north to the low 80s south of I-80. These temperatures will be nearly 5 to 15 degrees above normal. This warm airmass will also affect overnight low temperatures keeping lows above normal as well. Temperatures are expected to drop into the mid 30s to mid 40s tonight with even warmer nighttime temperatures on Friday night...only dropping into the low to mid 40s across the entire region. Normal lows for this time of year range from the low 30s in the north to the mid 30s south of I-80. .LONG TERM...(Saturday through Thursday) Issued at 255 PM CDT Thu Oct 20 2022 The upper level ridge remains in place through Saturday night prolonging the dry and warm conditions into the first half of the weekend. Warm air advection continues into the region keeping very warm surface temperatures around. Expect highs to top out in the upper 70s to low 80s Saturday. In addition to continued warm conditions, some stronger winds are possible on Saturday as the ridge begins to breakdown, the next system forms to the west, and the pressure gradient increases. The strongest winds are expected across the north and northwest where gusts up to 30 to 35 mph are possible. Finally the next chance for moisture and cooler temperatures arrives on Sunday and into the beginning of next week. An upper level trough will dig south across the southwest US and a surface low will develop off the Front Ranges of the Rockies. Timing and strength of this system is still a little uncertain, but details are slowly becoming more clear. At this time, precipitation will start off across the northwest on Sunday afternoon and slowly push southeast through Sunday night and push out of the region by Monday afternoon. Precipitation will likely start as all rain as boundary layer temperatures remain well above freezing. As cooler air pushes in behind the front and low pressure on Sunday night, there is a potential for precipitation to change over to a rain snow mix and even briefly all snow across the Pine Ridge region. Currently no accumulations are anticipated, but some brief reductions in visibility, especially in areas that see all snow, should be expected. Locations east of a Imperial to Thedford to Valentine line are not anticipated to see any snow or rain/snow mix as model soundings show the low level environment to be too warm to support any wintry mix. In addition to precipitation across the region, very strong winds are expected with this system as the low moves over Nebraska and deepens on Monday. Northwest wind gusts up to 40 to 45 mph with isolated 50 mph gusts are expected. Have continued to raise winds and wind gusts well over guidance (raised to at least the 90th percentile) and can easily see even stronger winds than what is already in the forecast for Monday if current model trends continue. Beyond Monday...a return to drier more autumn-like temperatures return to the region. High temperatures drop back into the low 50s to low 60s which is near or slightly below normal with lows in the mid 20s to mid 30s through Wednesday night. A shortwave trough clips portions of the Panhandle and northern Nebraska next Thursday. At this time any precipitation appears to be light and should remain all liquid. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1121 PM CDT Thu Oct 20 2022 VFR conditions are expected to prevail through Friday evening. Winds remain light westerly overnight into tomorrow morning, primarily below 10kts. Light southerly to southwesterly winds Friday afternoon and evening, with winds primarily below 10kts. && .FIRE WEATHER... Issued at 255 PM CDT Thu Oct 20 2022 Fire weather concerns increasing through the weekend. Near critical fire conditions are expected across central and western Nebraska with humidity values in the 10 to 20 percent range. However, winds are expected to remain below 25 mph. Humidity values will be a bit higher on Friday up around the Niobrara valley with readings of 25 to 30 percent. However, humidity will be quite low once again with near critical conditions elsewhere across central and western Nebraska especially from the western sandhills and panhandle down through fire zones 210 and 219. Winds will also be increasing, particularly across fire zone 204. Will be evaluating new model data closely to see if conditions winds will be strong enough to warrant a Red Flag warning for portions of the panhandle and sandhills. Critical to near critical conditions are possible across all of central and western Nebraska on Saturday winds increase with humidity in the teens. Near critical conditions are possible on Sunday as winds increase ahead of a cold front approaching from the northwest. Enhanced to near critical conditions are then possible next week as dry and weather with low humidity continues. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Roberg FIRE WEATHER...MBS
Hazardous weather outlook, Oct 20, 1:35 PM MDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 235 PM CDT Thu Oct 20 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-211200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 235 PM CDT Thu Oct 20 2022 /135 PM MDT Thu Oct 20 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Elevated to near critical fire weather conditions are expected across all of western and north central Nebraska through early this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Critical to near critical fire weather conditions are possible Friday afternoon from portions of southwest Nebraska into the western sandhills and the panhandle. Elevated to near critical conditions are expected elsewhere across central and western Nebraska. On Saturday critical fire weather conditions are possible across all of central and western Nebraska, especially north of Interstate 80. An intense low pressure system will cross the central and northern plains Sunday into Monday. This may lead to strong winds across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 1:31 PM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.